Alert archive / New Mexico / Wind Advisories in 2016
Wind Advisory 29, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Dec 24, 2016, 4:53 AM MST for Grant County, Hidalgo County, New Mexico. It took effect at Dec 24, 2016, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2016, 4:53 AM MST (11:53 UTC)
- In effect from
- Dec 24, 2016, 11:00 AM MST
- Expired
- Dec 24, 2016, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 181 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760 WWUS74 KEPZ 241153 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 453 AM MST SAT DEC 24 2016 ...WINTER STORM TO BRING STRONG WINDS TO THE AREA THIS AFTERNOON AND OVERNIGHT... .A WINTER STORM SYSTEM ORGANIZING OVER THE WEST COAST WILL SWEEP THROUGH THE BORDERLAND THIS EVENING INTO CHRISTMAS MORNING. THE SURFACE FRONT WILL ENTER SOUTHWEST NEW MEXICO EARLY THIS EVENING AND THEN SWEEP THROUGH THE EL PASO AREA AROUND MIDNIGHT. WINDS WILL INCREASE BY NOON TIME OUT WEST AND BECOME ESPECIALLY STRONG THROUGH CHANNELED AREAS. THE WINDS WILL DIMINISH SOME ACROSS THE LOWLANDS THIS EVENING BUT WILL REMAIN QUITE STRONG ALONG EAST SLOPES OF TERRAIN AND ACROSS THE MOUNTAINS. NMZ405-406-242300- /O.NEW.KEPZ.WI.Y.0029.161224T1800Z-161225T0300Z/ LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL- INCLUDING THE CITIES OF...ANTELOPE WELLS...ANIMAS...HACHITA... CLOVERDALE 453 AM MST SAT DEC 24 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING...STRONGEST WINDS WILL DEVELOP BY NOON TIME AND DIMINISH SOME SHORTLY AFTER SUNSET. * WINDS...SOUTH/SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH. STRONGER GUSTS UP TO 45 MPH THROUGH NORTH-SOUTH CHANNELED AREAS. * IMPACTS...STRONG WINDS WILL CAUSE SOME BLOWING DUST. LOOSE OBJECTS COULD ALSO BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ413>416-TXZ419-242300- /O.NEW.KEPZ.WI.Y.0030.161225T0600Z-161225T1800Z/ SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...MESCALERO...TIMBERON... MOUNTAIN PARK...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL... PINON...SACRAMENTO...EAST AND NORTHEAST EL PASO...SOCORRO... FORT BLISS 453 AM MST SAT DEC 24 2016 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SUNDAY. * TIMING...STRONGEST WINDS WILL DEVELOP AROUND MIDNIGHT TONIGHT AND DIMINISH AROUND NOON ON CHRISTMAS. * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS...WINDS WILL MAKE DRIVING HAZARDOUS, ESPECIALLY HIGH PROFILE VEHICLES. WINDS MAY ALSO DISLODGE LOOSE OBJECTS AND COULD CAUSE DAMAGE TO SMALL STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
1 follow-up statement
298 WWUS74 KEPZ 241754 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1054 AM MST SAT DEC 24 2016 ...WINTER STORM TO BRING STRONG WINDS TO THE AREA THIS AFTERNOON THROUGH SUNDAY... .A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS THE SOUTHWESTERN UNITED STATES TODAY AND TONIGHT BRINGING WINDY CONDITIONS ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS. WEST WINDS WILL HAVE SUSTAINED SPEEDS NEAR 40 MPH WITH GUSTS AROUND 65 MPH OVER THE HIGHER MOUNTAINS WITH SUSTAINED WINDS AROUND 30 MPH WITH GUSTS UP TO 55 MPH ACROSS THE LOWLANDS. HAZARDOUS DRIVING CONDITIONS MAY OCCUR ESPECIALLY FOR HIGH PROFILE VEHICLES. THE VISIBILITY MAY ALSO FALL BELOW A HALF MILE IN SNOW AND BLOWING SNOW OVER THE HIGH MOUNTAINS. NMZ414>416-250600- /O.UPG.KEPZ.WI.Y.0030.161225T0600Z-161225T1800Z/ /O.NEW.KEPZ.HW.W.0006.161225T0600Z-161225T2200Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...TIMBERON...MOUNTAIN PARK... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON... SACRAMENTO 1054 AM MST SAT DEC 24 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST SUNDAY. * TIMING...STRONGEST WINDS WILL DEVELOP AROUND MIDNIGHT TONIGHT AND DIMINISH IN THE LATE AFTERNOON ON CHRISTMAS. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...WINDS WILL MAKE DRIVING DANGEROUS... ESPECIALLY HIGH PROFILE VEHICLES. WINDS MAY ALSO DAMAGE SOME BUILDINGS AND BLOW DOWN A FEW TREES AND POWER LINES. THE VISIBILITY MAY FALL BELOW A HALF MILE IN AREAS OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ407-410-411-417-TXZ418-420-421-250600- /O.EXB.KEPZ.WI.Y.0030.161225T0700Z-161225T1900Z/ SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-OTERO MESA- WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- INCLUDING THE CITIES OF...DEMING...COLUMBUS...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...CROW FLATS... DOWNTOWN EL PASO...WEST EL PASO...UPPER VALLEY...HUECO TANKS... LOMA LINDA...CORNUDAS...DELL CITY...SALT FLAT 1054 AM MST SAT DEC 24 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SUNDAY. * TIMING...STRONGEST WINDS WILL DEVELOP AROUND MIDNIGHT TONIGHT AND DIMINISH AROUND NOON ON CHRISTMAS. * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS...WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY HIGH PROFILE VEHICLES. WINDS MAY ALSO DISLODGE LOOSE OBJECTS AND COULD CAUSE DAMAGE TO SMALL STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ413-TXZ419-250600- /O.EXT.KEPZ.WI.Y.0030.161225T0600Z-161225T1900Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS 1054 AM MST SAT DEC 24 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST SUNDAY... * TIMING...STRONGEST WINDS WILL DEVELOP AROUND MIDNIGHT TONIGHT AND DIMINISH AROUND NOON ON CHRISTMAS. * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS...WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY HIGH PROFILE VEHICLES. WINDS MAY ALSO DISLODGE LOOSE OBJECTS AND COULD CAUSE DAMAGE TO SMALL STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ405-406-250300- /O.CON.KEPZ.WI.Y.0029.161224T1800Z-161225T0300Z/ LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL- INCLUDING THE CITIES OF...ANTELOPE WELLS...ANIMAS...HACHITA... CLOVERDALE 1054 AM MST SAT DEC 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...STRONGEST WINDS WILL DEVELOP BY NOON TIME AND DIMINISH SOME SHORTLY AFTER SUNSET. * WINDS...SOUTH/SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH. STRONGER GUSTS UP TO 45 MPH THROUGH NORTH-SOUTH CHANNELED AREAS. * IMPACTS...STRONG WINDS WILL CAUSE SOME BLOWING DUST. LOOSE OBJECTS COULD ALSO BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 24, 4:09 AM MST, 44 minutes earlier.
Area forecast discussion, Dec 24, 4:09 AM MST, 44 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
409 AM MST Sat Dec 24 2016
.SYNOPSIS...
Our Christmas winter storm is on track to impact much of the area,
though mostly in the mountains. Upper trough and cold front will
push through this evening, spreading snow to the mountains and to
the uplands of the New Mexico Bootheel. Even the lowlands west of
Deming could receive a dusting. Strong winds will also accompany
the front, especially along east slopes of mountains and higher
terrain. The front will be well to our east Christmas morning,
allowing the winds to gradually diminish. After another nice warm
day today, temperatures will cool dramatically for Christmas,
cooling some 15 to 20 degrees. Drier west flow develops late
Christmas night into much of next week, allowing plenty of sun and
temperatures warming back to seasonal levels. Another Baja low
will push moisture up from the south Thursday and Friday, giving
the Borderland another shot of rain just before the New Year.
&&
.DISCUSSION...
Busy morning as the Christmas winter storm remains on track for
some impactful weather. Strong upper trough just onshore of the
west coast now with plenty of cold air diving down the backside of
the trough. Cold front extending from western Nevada down just
past Los Angeles. Upper trough moves over Arizona this evening and
then east of the CWA mid day Sunday. Surface cold front should
reach the western zones by around 02z, El Paso around 08Z and east
of the CWA by 12Z. Strong winds will accompany the front,
especially over the NM Bootheel where south/southwest winds could
reach gusts over 40 mph, with channeled areas seeing 50 mph gusts.
Issued wind advisory for the Bootheel, but not up as far as
Lordsburg/I-10. The front and mid level winds will also increase
sharply further east toward midnight. Also issued wind advisory
for the Sacramento Mountains and east slopes of the central
mountains (Franklins, Organs, San Andres).
Snow will also be of concern. System lacking significant moisture
as PW's likely remain around .25-.50 inch. Gila/Black Range look
most promising for the snowfall. Snow levels in this area will
fall to 8000 ft early evening and then to 4500 ft early Sunday
morning. Issued snow advisories for the Gila/Black Range above
7000 ft, and the southern foothills where upslope flow could add
some snow (even at it's lower elevations). Airmass also becomes
slightly unstable with very cold air aloft. Expect areas around
Silver City to remain just below criteria, maybe 2-4 inches. Also
issued snow advisory for the Bootheel Uplands as they likely will
turn from rain to snow around midnight, with 1-3" expected. The
rest of the lowlands west of the Divide could see a dusting,
though between the lack of moisture and late turn to snow, can't
see much more than that for now. Will have to watch Sacs as I keep
them just below criteria due to low moisture and short duration of
cold/moisture overlap. Event should end mid day Sunday as trough
passes to the east and drier west flow develops. Oh, did I mention
the cooling--looks like 15-20 degrees from today to Christmas.
Next system to watch is developing low west of the Baja mid week.
Southwest flow aloft will warm temperatures back to above normal
by Tuesday and Wednesday. Low beings pumping sub tropical
moisture to the area by Thursday and Friday. Once again a warm
system with above normal moisture. Both GFS/ECMWF in pretty good
agreement at this time, so putting in chances both Thursday and
Friday for showers. Snow levels to remain quite high, though back
door cold front moves in Thursday evening, enough to lower snow
levels down for most of the Sacramento Mountains to get some snow.
&&
.AVIATION...Valid 24/12Z-25/12Z...
P6SM FEW-SCT040-050 to start the period but quickly become FEW-
SCT150-200 until 16z. Cumulus development expected again after 16Z
especially west of Rio Grande with FEW-SCT070-090 expected. Conds
deteriorating from the west aft 21Z, to BKN/OVC 100 -SHRA...as far
as east as the Rio Grande Valley up to the Sacramento mountains by
the end of the period. Snow levels west of the Cont Divide will
fall to 8000 ft by around 03z and to 4500 ft by 10z. Snow levels
over the Sacramento Mtns falling to 6000 ft by 12Z. Conds dropping
to Sct CIGS BLO 020 vsbys 1-3SM in areas of snow.
&&
.FIRE WEATHER...
One more warmer day expected for today ahead of an approaching
cold front which will move through by early Sunday morning. Some
windy conditions are expected starting this afternoon and
continuing through midday Sunday. Gusts over 45 mph are expected,
especially on eastern mountain slopes. Valley rain west of river
and mountain snow showers are expected with this front and several
inches of snow are possible in the Gila and the Sacs. Drier air
returns for the beginning of the week with lighter winds and
warming temperatures. The next system is expected Thursday into
Friday; rain showers with snow chances only over the higher
mountains.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 68 43 52 31 / 0 20 0 0
Sierra Blanca 71 40 48 29 / 0 0 0 0
Las Cruces 65 35 49 25 / 0 40 0 0
Alamogordo 66 37 51 28 / 0 50 10 0
Cloudcroft 49 25 32 19 / 0 60 30 0
Truth or Consequences 62 32 45 23 / 0 40 20 0
Silver City 58 29 37 23 / 10 70 40 0
Deming 64 34 44 24 / 0 50 0 0
Lordsburg 64 32 41 22 / 10 70 30 0
West El Paso Metro 67 42 50 30 / 0 20 0 0
Dell City 69 36 52 27 / 0 10 0 0
Fort Hancock 74 40 56 31 / 0 0 0 0
Loma Linda 64 38 45 29 / 0 20 0 0
Fabens 70 39 52 27 / 0 20 0 0
Santa Teresa 67 39 51 27 / 0 20 0 0
White Sands HQ 67 40 50 29 / 0 40 0 0
Jornada Range 66 37 50 20 / 0 50 0 0
Hatch 64 35 47 23 / 0 50 0 0
Columbus 68 36 47 26 / 0 40 0 0
Orogrande 68 39 51 29 / 0 40 10 0
Mayhill 62 29 38 22 / 0 50 20 0
Mescalero 60 27 41 21 / 0 60 20 0
Timberon 55 30 39 22 / 0 50 20 0
Winston 57 24 39 16 / 10 60 30 0
Hillsboro 61 29 44 21 / 0 60 20 0
Spaceport 61 36 44 22 / 0 50 10 0
Lake Roberts 58 23 35 13 / 20 80 40 0
Hurley 60 29 37 21 / 10 70 30 0
Cliff 63 30 37 17 / 20 80 40 0
Mule Creek 60 30 35 14 / 20 90 40 0
Faywood 61 31 41 23 / 0 60 20 0
Animas 67 32 41 22 / 0 70 20 0
Hachita 66 31 41 21 / 0 50 0 0
Antelope Wells 65 30 47 22 / 0 70 10 0
Cloverdale 60 31 40 25 / 0 80 20 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Winter Weather Advisory from 11 PM this evening to 8 AM MST
Sunday for NMZ406.
Wind Advisory from 11 AM this morning to 8 PM MST this evening
for NMZ405-406.
Wind Advisory from 11 PM this evening to 11 AM MST Sunday for
NMZ413>416.
Winter Weather Advisory from 8 PM this evening to 8 AM MST
Sunday for NMZ402-403.
TX...Wind Advisory from 11 PM this evening to 11 AM MST Sunday for
TXZ419.
&&
17 HefnerHazardous weather outlook, Dec 23, 6:19 AM MST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 619 AM MST FRI DEC 23 2016 NMZ401>417-TXZ418>424-241330- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 619 AM MST FRI DEC 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE SOME AREAS OF PATCHY FOG THAT MAY TEMPORARILY LOWER VISIBILITIES DOWN TO A QUARTER OF A MILE THIS MORNING. THE FOG SHOULD DISSIPATE MID TO LATE MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER WINTER STORM SYSTEM WILL MOVE THROUGH THE AREA SATURDAY NIGHT AND SUNDAY CHRISTMAS DAY. MOUNTAIN SNOW SHOWERS WILL BE POSSIBLE DOWN TO 5000 FEET. ACCUMULATIONS OVERALL WILL BE MOSTLY LIGHT WITH UP TO 3 INCHES POSSIBLE FOR THE MOUNTAINS OF THE GILA REGION WITH SLIGHTLY LESSER AMOUNTS POSSIBLE IN THE SACRAMENTO MOUNTAINS. LOWLAND PORTIONS OF SIERRA COUNTY AND AREAS WEST OF DEMING MAY SEE A RAIN SNOW MIX IN THE EARLY MORNING HOURS OF SUNDAY. STRONG WINDS SUNDAY MORNING WILL ALSO BE A FACTOR...ESPECIALLY ALONG THE BORDER AREAS WHERE WINDS OF 25 TO 30 WITH GUSTS TO 50 MAY OCCUR ESPECIALLY ALONG THE EAST SLOPES OF AREA MOUNTAINS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 4:53 AM MST | Wind Advisory | EPZ | Doña Ana, Grant, Luna, Otero | 30 hr |
| Dec 24, 5:06 AM MST | Winter Weather Advisory | EPZ | Grant, Hidalgo, Luna | 27 hr |
| Dec 24, 10:54 AM MST | High Wind Warning | EPZ | Otero | 24 hr |
Nearby
Wind Advisories in New Mexico, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.